MAUDE Adverse Event Report: VOLCANO CORPORATION PRIMEWIRE PRESTIGE PLUS; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION PRIMEWIRE PRESTIGE PLUS; WIRE, GUIDE, CATHETER
Model Number 9185
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 01/05/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.The customer reported that after ivus was completed and removed, we [the physician] inserted the [manufacturers device].Had difficulty at the left main, and then noticed no flow.Removed wire and began cpr, patient expired 30 minutes later on the procedure table.Patient condition: death.Vessel details: mid/distal lad, 4.2mm two (2) area plaque burden.It was further reported the patient had been diagnosed with cancer and was scheduled to be sent for treatment.Pre-cancer treatment labs revealed elevated levels of troponin.The patient was sent for an angiogram.During the angiogram the physician inserted and removed ivus catheter to successfully measure the plaque burden.When advancing the manufacturers device within the guide catheter to measure ffr, prior to normalization, the patient began to code.All devices were removed from the patient and cpr was initiated.Thirty (30) minutes later the patient expired on the table.No damage was observed during prep.No resistance was met and device was not stuck.The device was not returned to the manufacturer for evaluation.Other devices in use: boston scientific guide catheter lbu3.75, terumo run through wire, introducer needle (manufacturer not provided).The instructions for use (ifu) warns, adverse effects: as with all catheterization procedures, complications may be encountered with the use of the [manufacturers] guide wire.The major risks of coronary angiography and coronary angioplasty include: coronary vessel dissection, occlusion, perforation, embolus, spasm, local and/or systemic infection, pneumothorax, myocardial infarction, serious arrhythmias and death.The major risks of peripheral angiography or peripheral angioplasty include: dissection, abrupt closure, perforation, embolus, and spasm.Additionally, the instructions for use (ifu) warns, precautions: the functional measurement (pressure or flow) wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Anytime that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance.This mdr is being submitted due to the death of the patient.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.
 
Additional Manufacturer Narrative
(b)(4).The customer reported that after ivus was completed the ivus catheter was removed.The ivus catheter device referenced was manufactured by this company.The physician did not believe either the manufacturer's ivus catheter or ffr wire contributed to the adverse event.A medwatch report was submitted on 02-03-2017 under mdr 2939520-2017-00014 for the ivus catheter.This follow-up report is to clarify the two mdrs are tied to the same procedure and note that an mdr was submitted for each device and note the mdr for this submission, 2939520-2017-00011, was also identified within mdr 2939520-2017-00014.

Brand Name
PRIMEWIRE PRESTIGE PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3661 valley center dr, ste 200
san diego CA 92130
MDR Report Key6294485
Report Number2939520-2017-00011
Device Sequence Number919453
Product Code DQX
UDI-Device Identifier00845225001100
UDI-Public(01)00845225001100(17)191031
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number9185
Device Catalogue Number400-0300.03
Device Lot Number0110 50081322
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient Weight100